Virginia, 2011Coastal Flood in Virginia, May 18, 2011
May 18, 2011 · NWS LWX · 1 event in 1 county or zone
A potent onshore existed between high pressure over New England and low pressure over the Midwest. The onshore flow caused tidal anomalies to increase over the Tidal Potomac River.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent onshore existed between high pressure over New England and low pressure over the Midwest. The onshore flow caused tidal anomalies to increase over the Tidal Potomac River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 18, 2:24 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, May 18, 2:24 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 AM EDT WED MAY 18 2011
.SYNOPSIS...
A CUTOFF UPPER LOW OVER THE SOUTHERN APPALACHIANS WILL DRIFT NORTH
THROUGH THE END OF THE WORK WEEK...WITH UNSETTLED WEATHER CONTINUING
INTO FRIDAY. HIGH PRESSURE IS THEN EXPECTED THROUGH THE WEEKEND.
&&
.NEAR TERM /TODAY/...
UPPER-LEVEL LOW OVER SOUTHWESTERN VIRGINIA THIS MORNING WILL SLOWLY
DRIFT NORTH TOWARD SOUTHEASTERN OHIO THIS AFTERNOON. SURFACE LOW
ASSOCIATED WITH THIS SYSTEM WILL BE DIRECTLY UNDERNEATH THE
UPPER-LEVEL LOW. AN EASTERLY FLOW IN BETWEEN HIGH PRESSURE NEAR NOVA
SCOTIA AND THE SURFACE LOW MOVING INTO SOUTHEASTERN OHIO WILL
CONTINUE TO USHER IN PLENTY OF MOISTURE FROM THE ATLANTIC OCEAN. AS
THE UPPER-LEVEL LOW PASSES BY TO THE WEST...UPPER-LEVEL DISTURBANCES
WILL ROTATE AROUND THIS SYSTEM MOVING THROUGH OUR CWA. THE
UPPER-LEVEL DISTURBANCES WILL ACT AS LIFTING MECHANISMS TO TRIGGER
SHOWERS AND THUNDERSTORMS.
ABUNDANT MOISTURE ALONG WITH UNUSUALLY COLD AIR ALOFT DUE TO THE
UPPER-LEVEL LOW WILL CONTINUE TO CAUSE AN UNSTABLE ATMOSPHERE. THE
INSTABILITY ALONG WITH THE DEEP MOISTURE WILL CAUSE SHOWERS AND
T-STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. TRAINING CONVECTION IS
ALSO LIKELY WITH THE STORM MOTION BEING FROM SOUTHEAST TO NORTHWEST.
THE HEAVIEST RAINFALL IS EXPECTED LATE THIS MORNING THROUGH THIS
AFTERNOON WHEN INSTABILITY WILL BE AT ITS HIGHEST. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH THIS
AFTERNOON.
ISOLATED THUNDERSTORMS MAY BECOME SEVERE GIVEN THE INSTABILITY LATE
THIS MORNING THROUGH THIS AFTERNOON. THE PRIMARY THREAT WILL BE
DAMAGING WINDS...LARGE HAIL AND EVEN AN ISOLATED TORNADO.
HOWEVER...THE COVERAGE OF SEVERE WEATHER APPEARS THAT IT WILL REMAIN
ISOLATED DUE TO EXTENSIVE CLOUD COVER. SHOULD THERE BE MORE BREAKS
OF SUNSHINE THIS MORNING INTO THIS AFTERNOON THEN MORE WIDESPREAD
SEVERE WEATHER IS POSSIBLE. WILL CONTINUE TO MONITOR THROUGHOUT THE
DAY.
&&
.SHORT TERM /TONIGHT/...
UPPER-LEVEL LOW WILL REMAIN NEARLY STATIONARY OVER SOUTHEASTERN OHIO
TONIGHT WHILE THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM SLOWLY
TRACKS THROUGH OUR CWA. SHOWERS AND T-STORMS ARE EXPECTED ESPECIALLY
THIS EVENING WHEN INSTABILITY WILL BE AT ITS HIGHEST. THE FLASH
FLOOD WATCH CONTINUES THROUGH THIS EVENING. CONVECTION COVERAGE WILL
LIKELY DIMINISH OVERNIGHT DUE TO THE LOSS OF INSTABILITY. PATCHY FOG
IS POSSIBLE LATE TONIGHT DUE TO LIGHT WINDS AND ABUNDANT MOISTURE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THIS HAS TO BE ONE OF THE MOST PERSISTENT UPPER LOWS I'VE
EXPERIENCED HERE...BUT THE END WL BE OCCURRING SOON. THU THE
OMNIPRRESENT UPPER LOW RMNS OVER THE MID ATLC. THIS WL KEEP THE RGN
LOCKED IN CLDS W/ RW/TRW...AND W/ XTRMLY LOW FFG VALUES THE THREAT
OF FLDG WL CONT.
GFS/ECMWF BOTH SHOW THE UPR LOW OVR NJ ON FRI. THIS IS BETTER THAN
WHAT WE'VE HAD...THO STILL NOT IDEAL. ANOTHER M CLDY DAY W/ THE
PSBLTY OF RW/TRW. AFTN TEMPS BOTH DAYS IN THE M70S.
AND THEN...FINALLY...FOR THE WKND THE LOW PULLS OUT AND IS
REPLACED BY AN UPR RDG FOR THE WKND. XPCTG M SUN SKIES W/ AFTN
HIGHS GETTING INTO THE 80S.
UPR FLOW WL RUN WSW-ENE DURG THE ERLY PART OF NEXT WK. WE HV LOW
CHC POPS IN THE FCST FOR MON/TUE...BUT SUSPECT THE BULK OF THE
TIME WL BE DRY. HIGHS TEMPS CONTINUING IN THE 80S.
&&
.AVIATION /TODAY THROUGH SUNDAY/...
ABUNDANT MOISTURE MAY BRING A PERIOD OF IFR CIGS/VSBYS EARLY THIS
MORNING. ANY IFR CIGS/VSBYS WILL LIKELY IMPROVE BY LATE MORNING.
MORE SHOWERS AND T-STORMS ARE EXPECTED TODAY THROUGH TONIGHT. THE
MOST WIDESPREAD ACTIVITY WILL BE THIS AFTERNOON AND EVENING. LOCALLY
HEAVY RAINFALL MAY REDUCE CIGS AND VSBYS TO IFR LEVELS AT TIMES. A
FEW T-STORMS WILL CONTAIN GUSTY WINDS AND HAIL. PATCHY FOG IS
EXPECTED LATER TONIGHT DUE TO LIGHT WINDS AND AN ABUNDANT AMOUNT OF
MOISTURE.
THE EVER PRESENT UPR LVL LOW PRES AREA WL BE ON A SLOW TRACK OVR
NJ ON FRI...KEEPING MID ATLC IN RW/PSBL AFTN TRW. CONTINUED RW/TRW
PSBL ON THU... W/ MVFR CIGS PSBL FRI. THEN...HIGH PRES FINALLY TO
MOVE INTO THE AREA FOR THE WKND.
&&
.MARINE...
AN SCA IS IN EFFECT UNTIL 6 AM FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC SOUTH OF INDIAN HEAD. THE GRADIENT
SHOULD DIMINISH TODAY CAUSING WINDS TO WEAKEN BELOW SCA VALUES. MORE
SHOWERS AND T-STORMS ARE EXPECTED WITH THE MOST COVERAGE DURING THE
AFTERNOON AND EVENING HOURS. SOME T-STORMS MAY BE CAPABLE OF
PRODUCING GUSTY WINDS...HAIL...AND EVEN THE SLIGHT CHANCE FOR A
WATERSPOUT. HOWEVER...AT THIS TIME ANY COVERAGE OF SEVERE T-STORMS
WILL BE ISOLATED DUE TO EXTENSIVE CLOUD COVER LIMITING INSTABILITY.
ON THU AND FRI GUSTS PSBL INTO THE M TEENS..THEN LGT WINDS OVR
THE WKND. TSTSMS PSBL ON THE WATERS THU.
&&
.TIDES/COASTAL FLOODING...
WILL CONTINUE WITH A COASTAL FLOOD WARNING FOR WASHINGTON DC...
ALEXANDRIA AND THE LOCATIONS ALONG THE WESTERN SHORE OF THE
CHESAPEAKE BAY THROUGH THE HIGH TIDE CYCLE THIS MORNING. A FULL
MOON ALONG WITH A PERSISTENT ONSHORE FLOW WILL LIKELY LEAD TO
MODERATE FLOODING NEAR TIMES OF HIGH TIDE. ELSEWHERE...MINOR
COASTAL FLOODING IS EXPECTED THROUGH THE HIGH TIDE CYCLE THIS
MORNING.
MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE WILL LIKELY CONTINUE
THIS AFTERNOON THROUGH TONIGHT NEAR TIMES OF HIGH TIDE. A COASTAL
FLOOD ADVISORY IS IN EFFECT FOR ALL AREAS NEAR THE TIDAL POTOMAC
RIVER AND WESTERN SHORE OF THE CHESAPEAKE BAY DURING THIS TIME.
THE FLOW WILL BE SLOW TO TURN OFFSHORE THURSDAY. ELEVATED WATER
LEVELS MAY CAUSE MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE. FOR
WASHINGTON DC AND ALEXANDRIA COASTAL FLOODING MAY PERSIST THROUGH
FRIDAY AS FRESH WATER COMES DOWN FROM THE POTOMAC RIVER. WILL
CONTINUE TO MONITOR RAINFALL AND WATER LEVELS FURTHER NORTH ALONG
THE POTOMAC RIVER. MINOR TO MODERATE FLOODING IS POSSIBLE DURING
THIS TIME.
&&
.HYDROLOGY...
GIVEN THE RAIN THAT HAS FALLEN OVERNIGHT IN THE CENTRAL SHEN
VALLEY...AS WELL AS DURG THE PAST SVRL DAYS THIS HAS CAUSED RIVER
LVLS TO RISE. ATTM PETERSBURG HAS PEAKED..BUT MORE RAIN IS FALLING
IN THE S PTMC BASIN. HOWEVER THIS IS STILL FCST TO RMN BLO FLD STAGE.
PAW PAW CONTS TO RISE. CURRENTLY AT 17.5'. FCSTD TO RISE TO 25.8'
AT 2 PM TDA WHICH IS JUST ABV FLD STAGE. HANCOCK CURRENTLY AT
13.7' AND RISING...PROGGED TO GET TO 23.5' TNGT WHICH IS JUST BLO
CAUTION STAGE.
HARPERS FERRY AND SHEPERDSTOWN FCST TO PEAK ON THURSDAY. PT OF
ROCKS AND LTL FALLS ON FRI.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WARNING UNTIL NOON EDT TODAY FOR DCZ001.
COASTAL FLOOD ADVISORY FROM NOON TODAY TO 6 AM EDT THURSDAY
FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR MDZ013-016.
FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR MDZ501-
502.
COASTAL FLOOD WARNING UNTIL NOON EDT TODAY FOR MDZ007-011-014-
017-018.
COASTAL FLOOD ADVISORY FROM NOON TODAY TO 6 AM EDT THURSDAY
FOR MDZ007-011-014-017-018.
VA...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR VAZ052-053-
055-057.
FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR
VAZ025>027-029-036>038-503-504.
COASTAL FLOOD WARNING UNTIL NOON EDT TODAY FOR VAZ054.
COASTAL FLOOD ADVISORY FROM NOON TODAY TO 6 AM EDT THURSDAY
FOR VAZ054.
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR WVZ050-
055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ530>534-536>543.
&&
PRODUCTS...BJL/WOODY!Hazardous weather outlook, May 18, 4:04 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
504 AM EDT WED MAY 18 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
504 AM EDT WED MAY 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN
THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH THIS EVENING FOR THE OUTLOOK AREA. PLEASE REFER TO
THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS.
A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY
THREATS.
A COASTAL FLOOD WARNING AND COASTAL FLOOD ADVISORY ARE IN EFFECT
ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/CFWLWX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS THURSDAY MAY CAUSE AREAS OF FLASH
FLOODING ACROSS THE OUTLOOK AREA.
A FULL MOON AND ONSHORE FLOW IS EXPECTED TO CONTINUE ELEVATED
WATER LEVELS ACROSS THE CHESAPEAKE BAY THROUGH THURSDAY...COASTAL
FLOOD ADVISORIES ARE POSSIBLE.
FRESHWATER INPUT FROM THE POTOMAC RIVER...INCLUDING A LITTLE FALLS
CREST AROUND 9 FT THURSDAY NIGHT...IS EXPECTED TO CAUSE COASTAL FLOOD
CONCERNS THROUGH FRIDAY FOR THE UPPER TIDAL POTOMAC RIVER NEAR
WASHINGTON DC AND ALEXANDRIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. PLEASE RELAY
RAINFALL AND COASTAL FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE
IN STERLING.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
504 AM EDT WED MAY 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN
THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH THIS EVENING FOR THE OUTLOOK AREA. PLEASE REFER TO
THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS.
A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY
THREATS.
MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE PORTIONS OF THE
POTOMAC RIVER IN WESTERN MARYLAND AND EASTERN WEST VIRGINIA.
MINOR FLOODING WILL ALSO CONTINUE ACROSS PORTIONS OF THE
RAPPAHANNOCK RIVER IN NORTHERN AND CENTRAL VIRGINIA. PLEASE REFER
TO THE LATEST RIVER FLOOD MESSAGES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS THURSDAY MAY CAUSE AREAS OF FLASH
FLOODING ACROSS THE OUTLOOK AREA.
HEAVY RAIN MAY CAUSE ADDITIONAL RIVER FLOODING ALONG THE RIVER
BASINS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. PLEASE RELAY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN STERLING.
In the hours before
Special weather statement, May 18, 12:49 AM EST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 AM EDT WED MAY 18 2011
VAZ025-036-037-180630-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
149 AM EDT WED MAY 18 2011
...STRONG THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...
AT 149 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF YANCEY MILLS TO 2 MILES SOUTHWEST
OF SHERANDO...MOVING NORTHWEST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE LYNDHURST...STAUNTON...AND CRIMORA.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3801 7867 3790 7894 3809 7935 3831 7893
TIME...MOT...LOC 0549Z 132DEG 29KT 3806 7878 3797 7900
BAJ
Local storm report, May 18, 3:48 AM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
448 AM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM FLOOD MOOREFIELD 39.06N 78.97W
05/18/2011 HARDY WV 911 CALL CENTER
NUMEROUS ROADS CLOSED. UP TO 3 FEET OF WATER ON ROADS.
TREES DOWN DUE TO SATURATED SOIL.
&&
EVENT NUMBER LWX1100656
WOODY!Local storm report, May 18, 3:52 AM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
452 AM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 AM FLOOD KEYSER 39.44N 78.98W
05/18/2011 MINERAL WV 911 CALL CENTER
TRRES DOWN DUE TO SATURATED SOIL THROUGHOUT THE COUNTY.
&&
EVENT NUMBER LWX1100657
WOODY!Local storm report, May 18, 4:03 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 AM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLOOD 2 NNE PURGITSVILLE 39.27N 78.91W
05/18/2011 HAMPSHIRE WV 911 CALL CENTER
TREE DOWN DUE TO SATURDATED SOIL ON RT 220
&&
EVENT NUMBER LWX1100658
WOODY!Local storm report, May 18, 4:08 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
508 AM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM FLOOD 2 SSW MARTIN 39.20N 79.10W
05/18/2011 GRANT WV 911 CALL CENTER
6 INCHES OF WATER FLOWING OVER KNOBLEY RD.
&&
EVENT NUMBER LWX1100659
WOODY!Local storm report, May 18, 4:11 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
511 AM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLOOD 2 SW MEDLEY 39.16N 79.08W
05/18/2011 GRANT WV 911 CALL CENTER
PATTERSON CREEK FLOWING ACROSS ROAD
&&
EVENT NUMBER LWX1100660
WOODY!Coastal Flood, Arlington
- When
- May 18, 6:49 AM EST to 8:32 AM EST
- Where
- Arlington forecast zone
- Reported by
- River/Stream Gage
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Water levels were above thresholds for moderate coastal flooding at Alexandria.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, May 18, 20112 injured · $50,000 · EF0 · 1 event
- Tornado in Pennsylvania, May 18, 2011$10,000 · EF1 · 1 event
- Hail and Damaging Winds in Virginia, May 18, 2011$5,000 · 1.25 in hail · 16 events
- Flooding in Montana, May 18 to 19, 201110 events
- Hail and Winter Weather in Colorado, May 18 to 19, 20111.75 in hail · 10 events
- Winter Storm in Colorado, May 18 to 21, 20118 events
- Tornado and Hail in Colorado, May 18, 2011EF0 · 8 events
- Winter Storm in Wyoming, May 18 to 22, 20117 events
- Hail in Virginia, May 18, 20111.5 in hail · 7 events
- Hail in West Virginia, May 18, 20111 in hail · 5 events
- Hail in West Virginia, May 18, 20111 in hail · 3 events
- Flood and Hail in Pennsylvania, May 18, 2011$5,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314986.